Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 87, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2001, 3:18 PM CDT for Walton County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2001, 3:18 PM CDT (20:18 UTC)
- Expired
- Jul 12, 2001, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 122019 SVRTLH FLC131-122045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 318 PM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALTON COUNTY IN FLORIDA * UNTIL 345 PM CDT... * AT 318 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER EUCHEEANNA...OR ABOUT 6 MILES SOUTHEAST OF DE FUNIAK SPRINGS... MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCK HILL...RED BAY BY 330 PM CDT... OWLS HEAD BY 340 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3072 8594 3072 8615 3052 8617 3051 8593 .END 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:30 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 12, 2:30 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 PM EDT THU JUL 12 2001 CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS FROM NE GULF MOVING MOVING EAST AROUND 10 KNOTS ACROSS FLORIDA. SECOND LINE OF CONVECTION MOVING SOUTHEAST ACROSS SE ALA. DISCUSSION: MODELS IN GOOD AGREEMENT INTO WEEKEND WITH UNSEASONABLY AMPLIFIED PATTERN. MAIN UPPER FEATURES ARE TROF ACROSS W COAST...RIDGE CENTERED ACROSS SRN PLAINS AND MID-UP TROF ACROSS ERN CONUS. E COAST TROF WILL CONT TO DEEPEN AND MOVE SOUTHWEST ALLOWING UPSTREAM RIDGE TO RETROGRADE WWD. MEANWHILE SEVERAL IMPULSES MOVING AROUND BASE OF TROF IN NWLY FLOW ENHANCE UVV AS THEY BRUSH MAINLY NRN HALF OF LOCAL AREA THRU EARLY SAT. SPC PUTS THIS AREA JUST S OF SLIGHT RISK ZONE. THIS DEEPENING TROF WILL ALLOW SURFACE FRONT...LOCATED FROM LOW ACROSS NE GA THRU ECNTRL ALA AND MISS...TO MOVE SWD AND FOCUS CONVECTION ALONG AND NORTH OF BOUNDARY. IT SHOULD REACH SE ALA FRIDAY MORNING AND EXIT SOUTH OF LOCAL AREA SATURDAY BY 13Z. GOOD AMOUNT OF DRYING BEHIND FRONT SO POPS SHUD DROP RAPIDLY LATE FRIDAY THRU SAT FROM NE TO SE. LOOKING TO TONIGHT...KEEPING AN EYE ON LINE OF CONVECTION (OUTFLOW BOUNDARIES) KICKED SEWD INTO UNMODIFIED AIR FROM OVERNIGHT MCS. HOLDING TOGETHER FAIRLY WELL AND MAY AFFECT SE ALA AND GA (ESPECIALLY NRN HALF OF GA CWA) LATE AFTERNOON INTO TONIGHT. FOR FRIDAY INTO FRIDAY NIGHT...COMBINATION OF DEEPENING TROF... APPROACHING BOUNDARY...SULTRY AND MOIST AIR MASS...SEA BREEZE AND UNSTABLE SOUNDING FOR VERY ACTIVE PERIOD. THIS WILL PRODUCE ABUNDANT RAINFALL AND RAISE THE POTENTIAL FOR AT LEAST ISOLD SEVERE PULSE STORMS. FAIR WX SAT INTO SUNDAY. FORECAST: SCATTERED MAINLY EVENING POPS ACROSS CWA TONIGHT. LIKELY POPS ON FRIDAY WITH SCT POPS LINGERING FRI NIGHT THRU SAT MORNING. BLO 20 PCT ON SATURDAY/SAT NIGHT. TEMPS SAT AND ESPECIALLY SAT NIGHT TO COOL A FEW DEGREES FROM RECENT PERIODS. EXTENDED: SATURDAY THROUGH WEDNESDAY...MEDIUM RANGE MODELS SHOW THE FRONT STALLING ACROSS THE CENTRAL FL PENINSULA. LOW POPS ON SUNDAY BEFORE RETURN TO CLIMO CONDS MON THRU WED. MARINE:WINDS/SEAS CONT ABOVE AVERAGE WITH 15 TO 20 KNOTS AND HIGHER GUSTS AND 5 FOOT SEAS AT AQQ AND PFN BUOYS. WILL KEEP NEARSHORE AND OFFSHORE SEPARATED AND KEEP SCEC OFFSHORE. FIRE WX:NO CONCERNS. PRELIM NUMBERS... TLH 76 92 75 92 375- PFN 78 89 75 90 3751 DHN 75 89 72 90 4630 ABY 75 87 72 88 4640 VLD 74 90 73 89 375- .TLH... AL...NONE. GA...NONE. FL...NONE. BLOCK
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.